Aa
Aa
A
A
A
Close
Avatar universal

Carbo reaction?

Hi

I have posted several times before about my mum.
She started carbo and taxol again and after 2 sessions her CA125 has gone from 170 to 53. She had her third session today and the taxol was fine, but 20 mins into the carbo she went to the loo and nearly passed out and her face was red. She had no increase in BP and was breathing fine.
Her Dr thinks it might be an allergic reactions so said to stop the carbo. She thinks it might be because over the past 5 yrs she has had 3 lots of this chemo.
Do you have any ideas on this? I have researched on the net and it does say slowing the infusion down can help?!

We were so pleased her CA125 had dropped alot but now feel really deflated.

Thanks once again
2 Responses
408448 tn?1286883821
I think it would be worth a try to slow down the infusion and watch her very close.  Since the number dropped so much I would hate to give up on a winning drug without another attempt.  Of course I am no Doc, but you could ask the Doc.  Good luck.  Marie
Avatar universal
I had a similar reaction to carboplatin in April. My Dr. now uses a desensitization procedure and I have continued to receive carbo without difficulty. I'm sure there are different protocols but mine is as follows:

20 mg oral Decadron night before chemo
20 mg oral Decadron morning of chemo
50 mg oral Benadryl morning of chemo

I believe I receive the usual IV premeds: decadron, zantac, kytril, benadryl

The carboplatin is infused VERY slowly over about 8 hours. The amount of drug and the rate are gradually increased throughout the infusion..

I should also add that prior to going on the carboplatin, I was on Taxol, alone, for 2 years and it was very effectivie. As you know, with this disease, we are all different and it is a matter of finding what works for the individual. There are many options and I hope your mum is able to find something that will work.  Please let us know what happens!
Have an Answer?

You are reading content posted in the Ovarian Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child